Levaquin Linked to Nerve Damage
Levaquin is one of the most commonly prescribed antibiotics. But that doesn’t necessarily mean that it is safe.
Many people have suffered complications after taking Levaquin that go beyond ordinary side effects. According to the Food and Drug Administration, Levaquin can damage the nervous system — sometimes permanently, and sometimes after as little as a single dose.
If this has happened to you, you don’t deserve these painful complications and the physical, emotional and financial hardships surrounding them. You need an attorney who can fight for you to get compensated for what happened.
An Overprescribed Drug?
Antibiotics treat infections. Levaquin and similar drugs like Avelox and Cipro are prescribed to people of all ages to treat:
- Urinary tract infection
- Upper respiratory infection
- Prosthetic joint infection
In 2012, a Canadian doctor told the New York Times that these drugs are overprescribed by doctors and are often more than what is necessary for treatment of the infection. The doctor likened prescribing Levaquin to “trying to kill a fly with an automatic weapon.”
FDA Issues Warning About Nerve Damage
The nervous system damage associated with drugs like Levaquin is known as peripheral neuropathy. This condition has been associated with these drugs for many years, but the FDA stepped up awareness in September of 2013 with a public alert that warned of “disabling” and potentially permanent nervous system damage.
According to the FDA’s warning, the onset of this condition can be rapid. It commonly affects the arms and legs, where patients report:
If you or a loved one has suffered from peripheral neuropathy after taking Levaquin, call us today at 800-887-6450 to find out how we may be able to help. Case evaluations are always free and without obligation.
But the law may limit the amount of time you have to seek justice, so don’t delay.